MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELIX BLADE 75MM; CERCLAGE FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HELIX BLADE 75MM; CERCLAGE FIXATION
Model Number 282.234
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code ktt.(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the barrel plate wouldn't seat over blade and both impactor cap tip broke in the process.I'm not sure which one was at fault so i will give you the numbers for them all.Nothing was left in the patient.Ended up removing everything and using cannulated screws.The procedure was successfully completed with an unknown number of surgical delays.The patient outcome is unknown.This complaint involves five (5) devices.This report is for (1) helix blade 75mm.This report is 3 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot.Part number: 282.234, lot number: 7537498, part manufacture date: 19-nov-2013, manufacturing location: elmira, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of helix blade 75mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device history batch null, device history review 08-dec-2020: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H6: investigation summary: background: 12/15/2020: updated event description: it was reported that on an unknown date, the barrel plate wouldn¿t seat over blade and both impactor cap tip broke in the process.I¿m not sure which one was at fault so i will give you the numbers for them all.Nothing was left in the patient.Ended up removing everything and using cannulated screws.The procedure was successfully completed with an unknown number of surgical delay.The patient outcome is unknown.This complaint involves five (5) devices.Investigation flow: device interactions/functional.Visual inspection: the helix blade 75 mm (p/n: 282.234, lot # 7537498) was returned and received at us cq.Upon visual inspection, no issues were observed with the returned device.Functional test: a functional test was not performed as all the mating devices were not returned.Can the complaint be replicated with the returned device? unable to perform, the received condition of the side plate does not agree with the complaint description and was not confirmed as no issues were observed on the returned device.The two returned mating device impactor caps were noted to be broken and will be investigated under (b)(4).Dimensional inspection: the outer diameter of the device was measured to be 7.87 mm (ca215p).This is within the specification of 7.9 +0.00 mm/-0.05 mm per drawing 282_234, rev.F.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed helix screw: 282_234, rev.F lcp dynamic helical hip system (dhhs) surgical technique: dsus/trm/1215/0781(1) 6/17 dv.Complaint was confirmed.Investigation conclusion the complaint condition was confirmed for the helix blade 75 mm (p/n: 282.234, lot # 7537498) as the mating device was broken which could have caused the complaint condition.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the impactor cap.The surgical technique states not to use impactor cap and shaft to seat the plate if the plate is more than 5mm off the bone as it the flats on the helix blade and the internal flats on the key may not be properly aligned which could cause further unwanted advancement of the helix blade.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HELIX BLADE 75MM
Common Device Name
CERCLAGE FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11079886
Report Number2939274-2020-05733
Device Sequence Number11513215
Product Code JDQ
UDI-Device Identifier10886982178169
UDI-Public(01)10886982178169
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K981757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number282.234
Device Catalogue Number282.234
Device Lot Number7537498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/20/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
130 DEG LCP® DHHS(TM) SDEPLT-SRT BRL 2 HLS; 130 DEG LCP® DHHS(TM) SDEPLT-SRT BRL 2 HLS; DHHS HELIX BLADE 75MM-STERILE; DHHS HELIX BLADE 85MM-STERILE; DHHS HELIX BLADE 85MM-STERILE; LCP® DHHS(TM) IMPACTOR CAP; LCP® DHHS(TM) IMPACTOR CAP; LCP® DHHS(TM) IMPACTOR CAP; LCP® DHHS(TM) IMPACTOR CAP
Outcome Attributed to Adverse Event Required Intervention;